Heavy Rain, Flagler
- When
- September 19, 7:00 AM EST
- Where
- Flagler County, Palm Coast
- Reported by
- Emergency Manager
- Coordinates
- 29.570, -81.210
Several reports of 24 hour rainfall totals of 4 inches were recorded in Palm Coast.
Convergent onshore flow produced locally heavy rainfall in 24 hours across Palm Coast.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Convergent onshore flow produced locally heavy rainfall in 24 hours across Palm Coast.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 19, 3:40 AM EST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
440 AM EDT MON SEP 19 2011
...LOCAL NOR'EASTER CONTINUING TODAY WITH LOCALLY HEAVY RAIN
POSSIBLE ALONG THE COAST...
...WET PATTERN FOR THIS WEEK...
.SHORT TERM (MON-WED)...
MONDAY...MSAS ANALYSIS WAS SHOWING SHARPENING COASTAL TROUGH WITH
STRONG HIGH OVER NORTHERN NEW ENGLAND AND WEDGING INTO THE SE U.S.
WSR 88D INDICATING NUMEROUS SHOWERS/ISOLATED STORMS...MAINLY
OFFSHORE. THESE WILL BE MOVING ASHORE THE COAST DURING THE DAY.
HAVE GONE WITH LIKELY POPS FOR COASTAL AREAS FOR TODAY. LOCALLY
HEAVY RAIN POSSIBLE ALONG THE COAST BUT LOW CONFIDENCE ON EXACTLY
HOW MUCH AND WHERE DUE TO DRIER AIR THAT WILL BE ALSO BE ADVECTING
SOUTH ON BACK SIDE OF THE TROUGH. FLOOD WATCH MAY BE NEEDED TODAY
DEPENDING ON EXACTLY WHERE THE CONVERGENT BANDS SET UP ALONG THE
COAST. POPS INLAND WILL BE LOWER...BUT WILL INCREASE DURING THE
AFTERNOON AS A BROAD SHORT WAVE TROUGH MOVES INTO THE SE U.S. AND
MOISTURE INCREASES. CLOUDINESS AND PCPN LIKELY TO KEEP MAX TEMPS
DOWN ESP EASTERN AREAS.
TUES/WED...HIGH PRESSURE MOVES OFFSHORE TUESDAY AND SHOULD SEE AN
END TO THE NOR'ESTER CONDITIONS. HOWEVER...MOIST EASTERLY FLOW WITH
BROAD TROUGHING ALOFT WILL BRING A GOOD CHANCE OF SHOWERS/STORMS TO
THE AREA TUE/WED WITH LIKELY POPS MOST AREAS TUESDAY.
LONG TERM (THU-SUN)...FLOW ALOFT BECOMES MORE SOUTHWESTERLY AS
A MID/UPPER TROUGH DIGS INTO THE SE U.S. POTENTIAL WET PATTERN
THE REST OF THE WEEK DUE TO MOISTURE/INSTABILITY INCREASING
WITH MOIST E/SE FLOW AND APPROACH OF UPPER TROUGH. ABOVE NORMAL
TEMPS/POPS EXPECTED THROUGH FRIDAY. THE GFS HAS COME INTO
BETTER AGREEMENT WITH THE PERSISTENT ECMWF ON A COLD FRONT MOVING
THROUGH LATE FRI/SAT. SHOULD SEE COOLER AND DRIER CONDITIONS
MOVING INTO SE GA SAT AND MOST AREAS SUNDAY. HAVE KEPT POPS IN ACROSS
NE FL SAT BUT DROP THEM MOST AREAS SUNDAY...EXCEPT KEPT LOW
POPS IN ACROSS THE FAR SOUTH NEAR THE STALLED OUT FRONT. CONDITIONS
ELSEWHERE WILL BE DRIER.
&&
.AVIATION...VFR TO MVFR CIGS EXPECTED OVER THE NEXT FEW HRS WITH
BEST CHANCES OF MVFR FROM VQQ TO SSI. THERE REMAINS A CHANCE OF IFR
CIGS AT GNV BTN 10Z-14Z. FOR COASTAL SITES...IFR CIGS ARE POSSIBLE
BUT CHANCES SEEM BELOW TEMPO GROUP THRESHOLDS. OTHERWISE...MVFR
CIGS WILL CONT INTO EARLY AFTN...BECOMING VFR BY MID TO LATE AFTN.
HOWEVER...IF COASTAL TROUGHING HANGS TOUGH...MVFR CIGS MAY CONT
LONGER THAN FCST. INCLUDED VCSH FOR ALL TAF SITES...WITH TEMPO GROUP
CURRENTLY JUST RESERVED FOR CRG. BASED ON LATEST GUIDANCE...TEMPO
GROUPS FOR SHRA/TSTMS MAY BE INCLUDED IN TAFS WITH 12Z ISSUANCES...
EXCEPT PERHAPS FOR GNV.
&&
.MARINE...SHARP COASTAL TROUGH NOT LETTING UP JUST YET WITH ENHANCED
PRES GRADIENT ALONG THE NEARSHORE ZONES. SAUF1 HAS BEEN REPORTING
NELY WINDS OF 20-24 KT FOR THE PAST 12 HRS....THOUGH ELEVATED
AROUND 55 FT...CERTAINLY ARGUES FOR KEEPING SCA FOR A WHILE LONGER
ALONG THE NEARSHORE ZONES. HAVE PUSHED BACK END TIME OF SCA OFFSHORE
TIL 11 AM. SCA HEADLINES MAY EVEN NEED TO BE ENDED A BIT LONGER IF
THE PRES GRADIENT REMAINS TIGHTER THAN CURRENTLY FCST. WINDS AND SEAS
SHOULD SLOWLY DECREASE LATE TODAY THROUGH TUE THOUGH COMBINED SEAS
WILL REMAIN A BIT ELEVATED FOR SMALL BOATERS. NO HEADLINES ARE
ANTICIPATED TUE-FRI AS WEAKER WINDS AND LOWER SEAS ARE EXPECTED
AHEAD OF NEXT COLD FRONT...CURRENTLY PROJECTED TO MOVE INTO THE AREA
ON FRIDAY.
RIP CURRENTS: MODERATE RISK OF RIP CURRENTS PLANNED FOR TODAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 81 67 86 67 / 20 30 60 30
SSI 80 73 83 73 / 70 50 50 40
JAX 82 69 86 70 / 60 40 50 30
SGJ 84 73 85 73 / 70 40 50 30
GNV 86 69 88 69 / 40 20 60 20
OCF 89 70 88 69 / 40 20 50 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 9 AM EDT THIS MORNING FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH
TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH
FL OUT 20 NM.
&&
PP/ARSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 500 AM EDT MON SEP 19 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-201000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 500 AM EDT MON SEP 19 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. ...LOCALLY HEAVY RAIN POSSIBLE ALONG THE COAST... ...MODERATE RISK OF RIP CURRENTS... .DAY ONE...TODAY AND TONIGHT... LOCAL NOR'EASTER CONDITIONS WILL CONTINUE INTO TONIGHT AS A RESULT OF A STALLED FRONT IN THE AREA AND A MOIST ONSHORE FLOW. LOCALLY HEAVY RAIN IN EXCESS OF 2 INCHES IS POSSIBLE ALONG THE COAST DUE TO THE TRAINING OF CELLS. A FLOOD WATCH MAY BE NEEDED FOR A PORTION OF THE COAST. PERSISTENT EASTERLY SWELLS AND THE STRONG ONSHORE FLOW WILL CONTINUE A MODERATE RIP CURRENT RISK AT THE BEACHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AN ELEVATED RIP CURRENT RISK WILL CONTINUE THROUGH AT LEAST MID WEEK DUE TO THE PERSISTENT ONSHORE FLOW AND EASTERLY SWELLS . AN ONSHORE FLOW WILL COMBINE WITH MOISTURE AND INSTABILITY TO PRODUCE SCATTERED TO NUMEROUS STORMS EACH AFTERNOON AND EVENING THROUGH FRIDAY. FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT HEAVY RAINFALL AMOUNTS OR FLOODING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Several reports of 24 hour rainfall totals of 4 inches were recorded in Palm Coast.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 340343.